MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_ 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated with low vault, glares/haloes and blurred vision.In a separate visit the lens was explanted.On the same day separate surgery a replacement lens of a longer length was implanted and the problem was resolved.The cause of the event was reported as other/unknown.Cause details provided: "despite having a good vault, the lens rotated 90 degrees.I did downsize from the recommended lens due to her wtw, but the vault was within normal limits." it has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
H11- secondary surgical intervention to remove/replace/reposition the lens and halos/glare is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- type of investigation code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a specimen cup with moisture and residue/ debris on product.Visual inspection found no visible damage with debris on the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation/ corrections: h3 - type of investigation code: 10- device evaluation: the lens was returned in a specimen cup with moisture and debris on product.Visual inspection found no visible damage.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key21280121
Report Number2023826-2025-00194
Device Sequence Number15787821
Product Code QCB
UDI-Device Identifier00840311308095
UDI-Public(01)00840311308095(11)240624(17)270531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_ 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer04/22/2025
05/08/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date04/23/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale